Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Jul 9, 2021, 3:01 PM CDT for Liberty County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 3:01 PM CDT (20:01 UTC)
- Expired
- Jul 9, 2021, 3:15 PM CDT
- In force
- 14 min
- Issued by
- NWS Houston/Galveston, TX
County Liberty County, TX
The radar
The Houston radar (KHGX), 79 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103
WWUS84 KHGX 092001
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
301 PM CDT Fri Jul 9 2021
TXZ200-214-300-092015-
Northern Liberty TX-Chambers TX-Southern Liberty TX-
301 PM CDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT...
At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hardin to near Daisetta to near Devers to
8 miles southwest of Nome. Movement was northeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Daisetta, Hardin, Devers, Dayton Lakes and Moss Hill.
LAT...LON 2988 9454 2997 9460 3009 9474 3017 9486
3035 9468 3011 9460 3011 9444 2993 9444
TIME...MOT...LOC 2001Z 219DEG 26KT 3022 9476 3015 9464 3004 9455 2994
9450
$$
CBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Jul 9, 12:18 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 9, 12:18 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1218 PM CDT Fri Jul 9 2021
.AVIATION...
Strong low level convergence near the coast will keep rain
chances high through the early afternoon. Rain should diminish as
the flow veers to the SE areawide. Earlier convection has
stabilized things for the time being over the Houston terminals
but scattered showers will persist through the afternoon. A mix of
VFR/MVFR and IFR ceilings expected tonight with the best
potential for ceilings over northern TAF sites. Drier conds on
Saturday but still enough moisture in play for afternoon
shra/tsra. 43
&&
PREV DISCUSSION /Issued 500 AM CDT Fri Jul 9 2021/...
SHORT TERM [Through Saturday Night]...
A very welcome reprieve from the heavy rain occurred during the late
evening through 2am. Though, radar is filling in across the Gulf and
this will be moving inland within the next few hours. Guidance
didn't pick up this break in the rainfall, so did cut back some of
the QPF expected through the morning. The break allowed for some
decrease in the swollen rivers along the Lavaca/Navidad in
preparation for the return of the heavy rain - which will occur by
sunrise. A strengthening LLJ will be oriented south/north extending
from the waters off of Corpus and up through the western half of the
area. This axis is where the heaviest rains will fall this morning
and into the early afternoon. The showers and thunderstorms should
be able to push a bit further inland today with precipitation
reaching up through around the Lake Livingston area. PWATs today
will be around 2.1 to 2.2 inches, so locally heavy rainfall will be
possible within any of these storms. However, these northern areas
have not received as much rain as the coastal areas over the past
few days, so will be able to take the excess rainfall better.
Through this evening, expecting an additions 3 to 6 inches of rain
south of I-10 and west of the Brazos River with areas to the north
and east expecting up to 1 to 3 inches. Locally higher amounts are
possible. There is hope for drier conditions starting tonight. The
upper level low begins to move southwestward into northern Mexico
tonight and high pressure to the north builds southwards pushing the
weak boundary thats been over the region out into the Gulf. This
will decrease precipitation chances on Saturday (cannot out rule
some afternoon showers and thunderstorms near the coast) with
minimal chances after sunset Saturday.
The Flash Flood Watch continues through this evening for areas
across the southwest and up along the coast. The Watch was expanded
northwards last evening to include Waller, Colorado, and Austin.
Paying close attention to Jackson, Matagorda, and Wharton counties
as these areas have one hour FFG between 1 and 2 inches with some
portions of Jackson and Matagorda even below 1 inch. So it won't
take much to cause issues. Elsewhere, the one hour FFG is between 2
and 4 inches, so while not as low, low enough to have to monitor for
any training or intense storms.
Mostly cloudy skies will continue the cooler than normal afternoon
temperatures today with highs in the low to mid 80s. However,
temperatures begin to climb on Saturday due to breaks in the cloud
cover with afternoon highs climbing to near 90. Overnight lows
tonight and Saturday night will be in the mid to upper 70s.
Fowler
LONG TERM [Sunday Through Friday]...
Sunday morning the pesky rain producing upper low will be shunted
well south in western/southwestern Mexico with a sliver of ridging
over TX as an upper low drops out of the High Plains and into
Missouri leaving SETX in the gap with light northerly flow aloft
and still somewhat moist lower level flow off the Gulf. Rain
chances will continue Sunday with coastal showers in the morning
then some widely scattered showers and thunderstorms inland during
the afternoon. Warmer as well with highs reaching the upper 80s
near the coast and around 90 to lower 90s inland. The cold front
associated with the upper low in MO drops south and slows/probably
stalling just north of the CWA but will need to watch for the
possibility that outflow sags off the boundary and storms creep
southward Sunday night and Monday so will continue to the forecast
for higher rain chances across the northeastern counties Sunday
night and into Monday. Tuesday the upper low lifts out and the strong
Atlantic ridging pushes into the SE US and eventually into the
Gulf Wednesday. This is going to bring a wave of deeper tropical
moisture out of the Gulf and into TX with an increase in rain
chances Tuesday and Wednesday following the typical summer
diurnal pattern with the seabreeze inland. Warmer temperatures
also possible if doesn't get too cloudy from the showers and
thunderstorms. For now have stuck with highs in the lower 90s but
these may need a nudge up especially in the west and northwest.
The upper ridge over the Gulf/SE US weakens Thursday and Friday
with enough moisture lingering over SETX for scattered showers and
thunderstorms mainly driven by the seabreeze. Looking at next
Friday into the weekend upper ridging rebuilds over the 4 corners
and SETX hangs out on the edge so more of the typical diurnal
seabreeze showers/thunderstorms in the offing.
45
MARINE...
Moderate to strong onshore flow will continue today gradually
relaxing this afternoon and tonight. SCA will be gradually coming
down to SCEC this afternoon and tonight with the stronger winds
and higher seas over the western waters. Scattered to
numerous/frequent showers this morning then tapering down in
coverage. As the low moves west winds should be very gradually
relaxing and returning to the more typical summer 10-15kt flow.
Elevated tide levels will continue today and Saturday then slowly
diminish as well while rip currents remain strong probably through
Saturday. Surge of deep tropical moisture moves into the coastal
waters area Monday or Tuesday and could see an uptick in
showers/thunderstorms with this arrival.
HYDROLOGY...
Swelling rivers/streams and bayous over the southern CWA
especially focusing on the Lavaca Navidad/Tres Palacios/Mustang
Colorado/San Bernard. Moderate flooding ongoing near Midfield on
the Tres Palacios with more rainfall coming and further rises
likely may reach into major if all the rain materializes.
TROPICAL...
Elsa near Long Island NY moving back out into the Atlantic.
Elsewhere the tropics look quiet - also of note quite the dust
storm brewing over Africa this morning.
45
CLIMATE...
Intercontinental tied the 1906 record low maximum temperature
yesterday of 81 degrees.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 84 75 90 75 90 / 70 40 20 0 20
Houston (IAH) 82 76 90 76 91 / 80 40 30 0 20
Galveston (GLS) 87 81 89 80 87 / 70 50 30 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through late tonight for the following
zones: Bolivar Peninsula...Brazoria Islands...Galveston
Island...Matagorda Islands.
Flash Flood Watch until 7 PM CDT this evening for the following
zones: Austin...Bolivar Peninsula...Brazoria Islands...
Coastal Brazoria...Coastal Galveston...Coastal Jackson...
Coastal Matagorda...Colorado...Fort Bend...Galveston
Island...Inland Brazoria...Inland Galveston...Inland
Jackson...Inland Matagorda...Matagorda Islands...Waller...
Wharton.
GM...Small Craft Advisory until 1 PM CDT this afternoon for the
following zones: Coastal waters from High Island to
Freeport TX out 20 NM...Galveston Bay...Matagorda Bay...
Waters from High Island to Freeport TX from 20 to 60 NM.
Small Craft Advisory until 7 PM CDT this evening for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM.
&&
Discussion...99
Aviation/Marine...99In the hours before
Local storm report, Jul 9, 12:22 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1222 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 10 SSW EDNA 28.83N 96.71W
07/09/2021 JACKSON TX LAW ENFORCEMENT
COUNTY ROAD 325 AT COUNTY ROAD 321 CLOSED
DUE TO FLOODING.
&&
CBLocal storm report, Jul 9, 12:26 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1226 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 4 SW GANADO 29.00N 96.57W
07/09/2021 JACKSON TX LAW ENFORCEMENT
COUNTY ROAD 414 CLOSED DUE TO FLOODING.
&&
CBSpecial weather statement, Jul 9, 12:33 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1233 PM CDT Fri Jul 9 2021
TXZ210>213-226-227-236>238-336-337-436-437-091815-
Inland Brazoria TX-Coastal Matagorda TX-Waller TX-
Inland Matagorda TX-Matagorda Islands TX-Colorado TX-
Inland Galveston TX-Brazoria Islands TX-Wharton TX-Inland Harris TX-
Fort Bend TX-Coastal Brazoria TX-Austin TX-
1233 PM CDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT...
At 1233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Columbus to near Brazos
Bend State Park to 8 miles south of Sargent. Movement was east at 35
mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Pearland, southwestern League City, Sugar Land, Missouri City,
southern Friendswood, Rosenberg, Lake Jackson, Alvin, Angleton,
Stafford, Katy, Santa Fe, Freeport, Richmond, Clute, Sealy, Manvel,
Brookshire, Bellville and West Columbia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2919 9577 2984 9668 2992 9660 2997 9624
2948 9516 2900 9514 2871 9569
TIME...MOT...LOC 1733Z 254DEG 30KT 2978 9663 2933 9568 2872 9562Local storm report, Jul 9, 1:43 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
143 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM MARINE TSTM WIND SURFSIDE BEACH 28.95N 95.28W
07/09/2021 M44 MPH BRAZORIA TX MESONET
OBSERVATION SITE AT SURFSIDE BEACH MEASURED
A GUST OF 44 MPH.
&&
CBSpecial weather statement, Jul 9, 1:49 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
149 PM CDT Fri Jul 9 2021
TXZ213-237-238-313-337-338-437-091930-
Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX-
Coastal Galveston TX-Brazoria Islands TX-Inland Harris TX-
Coastal Brazoria TX-
149 PM CDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT...
At 148 PM CDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Pearland to near
Hillcrest to 6 miles west of Hitchcock to near San Luis Pass.
Movement was northeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Pasadena, Pearland, League City, Galveston Causeway, Galveston Island
West End, Texas City, Friendswood, La Porte, Deer Park, Alvin,
Dickinson, South Houston, La Marque, Santa Fe, Seabrook, Galena Park,
Webster, Hitchcock, Manvel and Kemah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2919 9501 2917 9502 2913 9509 2909 9511
2903 9518 2916 9521 2931 9528 2945 9542
2986 9516 2970 9500 2933 9484
TIME...MOT...LOC 1848Z 201DEG 28KT 2951 9530 2938 9518 2926 9513 2911
9509
CBSpecial weather statement, Jul 9, 3:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
301 PM CDT Fri Jul 9 2021
TXZ200-214-300-092015-
Northern Liberty TX-Chambers TX-Southern Liberty TX-
301 PM CDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT...
At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hardin to near Daisetta to near Devers to
8 miles southwest of Nome. Movement was northeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Daisetta, Hardin, Devers, Dayton Lakes and Moss Hill.
LAT...LON 2988 9454 2997 9460 3009 9474 3017 9486
3035 9468 3011 9460 3011 9444 2993 9444
TIME...MOT...LOC 2001Z 219DEG 26KT 3022 9476 3015 9464 3004 9455 2994
9450
CBThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:18 PM CDT | River Flood Warning | HGX | Jackson, Wharton | 59 hr |
| Jul 8, 9:21 PM CDT | River Flood Warning | HGX | Brazoria | 5 days |
| Jul 9, 4:16 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 21 hr |
| Jul 9, 5:22 AM CDT | Areal Flood Advisory | HGX | Colorado, Jackson, Matagorda, Wharton | 4 hr |
| Jul 9, 5:26 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda | 4 hr |
| Jul 9, 6:27 AM CDT | Flash Flood Warning | HGX | Jackson, Matagorda, Wharton | 3 hr |
| Jul 9, 6:31 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Harris, Montgomery | 3 hr |
| Jul 9, 7:19 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 116 min |
| Jul 9, 7:45 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 7 days |
| Jul 9, 8:40 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 65 min |
| Jul 9, 8:52 AM CDT | Flash Flood Warning | HGX | Colorado, Wharton | 2 hr |
| Jul 9, 9:09 AM CDT | Flash Flood Warning | HGX | Jackson, Wharton | 3 hr |
| Jul 9, 9:33 AM CDT | River Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 4 days |
| Jul 9, 9:38 AM CDT | River Flood Warning | HGX | Jackson | 3 days |
| Jul 9, 9:45 AM CDT | River Flood Warning | HGX | Jackson, Lavaca | 64 hr |
| Jul 9, 9:46 AM CDT | River Flood Warning | HGX | Jackson | 3 days |
| Jul 9, 9:48 AM CDT | River Flood Warning | HGX | Jackson, Wharton | 44 hr |
| Jul 9, 9:48 AM CDT | River Flood Warning | HGX | Colorado, Jackson, Wharton | 47 hr |
| Jul 9, 11:10 AM CDT | Special Marine Warning | HGX | 95 min | |
| Jul 9, 11:11 AM CDT | Areal Flood Advisory | HGX | Colorado, Jackson | 64 min |
| Jul 9, 12:33 PM CDT | Special Weather Statement | HGX | Austin, Brazoria, Fort Bend | 42 min |
| Jul 9, 12:54 PM CDT | Special Marine Warning | HGX | 33 min | |
| Jul 9, 1:02 PM CDT | Areal Flood Warning | HGX | Jackson, Matagorda, Wharton | 3 hr |
| Jul 9, 1:22 PM CDT | Small Craft Advisory | HGX | 2 hr | |
| Jul 9, 1:49 PM CDT | Special Weather Statement | HGX | Galveston | 41 min |
| Jul 9, 1:52 PM CDT | Special Marine Warning | HGX | 38 min | |
| Jul 9, 2:29 PM CDT | Special Marine Warning | HGX | 23 min | |
| Jul 9, 6:35 PM CDT | River Flood Warning | HGX | Jackson, Lavaca | 39 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.